Alert archive / Texas / High Wind Warnings in 2006
High Wind Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Sep 21, 2006, 4:19 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Sep 21, 2006, 7:00 AM CDT. It was in force for 9 hr. 32 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 21, 2006, 4:19 AM CDT (09:19 UTC)
- In effect from
- Sep 21, 2006, 7:00 AM CDT
- Expired
- Sep 21, 2006, 4:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 10:15 AM CDT | NON-TSTM WND GST 61 | 5 Se Kenton, OK | |
| Sep 21, 10:15 AM CDT | NON-TSTM WND GST 67 | 5 Se Kenton, OK | |
| Sep 21, 10:25 AM CDT | NON-TSTM WND GST 60 | 3 Sse Boise City, OK | |
| Sep 21, 10:25 AM CDT | NON-TSTM WND GST 60 | 3 Sse Boise City, OK | |
| Sep 21, 10:25 AM CDT | NON-TSTM WND GST 67 | 5 Se Kenton, OK | |
| Sep 21, 10:40 AM CDT | NON-TSTM WND GST 60 | 3 Sse Boise City, OK | |
| Sep 21, 10:40 AM CDT | NON-TSTM WND GST 60 | 5 Se Kenton, OK | |
| Sep 21, 10:55 AM CDT | NON-TSTM WND GST 64 | 5 Se Kenton, OK | |
| Sep 21, 10:55 AM CDT | NON-TSTM WND GST 68 | 3 Sse Boise City, OK | |
| Sep 21, 11:15 AM CDT | NON-TSTM WND GST 60 | 5 Se Kenton, OK | |
| Sep 21, 11:15 AM CDT | NON-TSTM WND GST 62 | 3 Sse Boise City, OK | |
| Sep 21, 11:25 AM CDT | NON-TSTM WND GST 63 | 3 Sse Boise City, OK | |
| Sep 21, 11:35 AM CDT | NON-TSTM WND GST 67 | 3 Sse Boise City, OK | |
| Sep 21, 11:40 AM CDT | NON-TSTM WND GST 60 | 5 Se Kenton, OK | |
| Sep 21, 11:45 AM CDT | NON-TSTM WND GST 62 | 3 Sse Boise City, OK | |
| Sep 21, 11:50 AM CDT | NON-TSTM WND GST 58 | 5 Se Kenton, OK | |
| Sep 21, 11:55 AM CDT | NON-TSTM WND GST 58 | 3 Sse Boise City, OK | |
| Sep 21, 12:10 PM CDT | NON-TSTM WND GST 63 | 3 Sse Boise City, OK | |
| Sep 21, 12:30 PM CDT | NON-TSTM WND GST 61 | 3 Sse Boise City, OK | |
| Sep 21, 1:50 PM CDT | NON-TSTM WND GST 58 | 2 E Goodwell, OK | |
| Sep 21, 1:50 PM CDT | NON-TSTM WND GST 58 | 2 E Goodwell, OK | |
| Sep 21, 2:10 PM CDT | NON-TSTM WND GST 65 | 2 E Goodwell, OK | |
| Sep 21, 2:20 PM CDT | NON-TSTM WND GST 58 | 1 W Hooker, OK | |
| Sep 21, 2:25 PM CDT | NON-TSTM WND GST 60 | 2 E Goodwell, OK | |
| Sep 21, 2:35 PM CDT | NON-TSTM WND GST 63 | 1 W Hooker, OK | |
| Sep 21, 2:35 PM CDT | NON-TSTM WND GST 63 | 1 W Hooker, OK | |
| Sep 21, 2:51 PM CDT | NON-TSTM WND GST 60 | 2 W Guymon, OK | |
| Sep 21, 2:51 PM CDT | NON-TSTM WND GST 60 | Guymon, OK | |
| Sep 21, 3:05 PM CDT | NON-TSTM WND GST 60 | 2 E Goodwell, OK | |
| Sep 21, 3:15 PM CDT | NON-TSTM WND GST 59 | 1 W Hooker, OK | |
| Sep 21, 3:47 PM CDT | NON-TSTM WND GST 58 | 2 W Guymon, OK | |
| Sep 21, 3:55 PM CDT | NON-TSTM WND GST 60 | 1 W Hooker, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 210919 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 419 AM CDT THU SEP 21 2006 ...STRONG WINDS EXPECTED THROUGH TODAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTHERN NEW MEXICO TOWARD THE PANHANDLES THIS MORNING. THIS WILL CAUSE AN ASSOCIATED AREA OF SURFACE LOW PRESSURE TO STRENGTHEN OVER SOUTHEASTERN COLORADO. WINDY CONDITIONS WILL RESULT AND CONTINUE THROUGH THE DAY. INITIALLY...WIND SPEEDS WILL BE WEAKEST ACROSS THE EXTREME NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLES...BUT WILL INCREASE AROUND SUNRISE. OTHERWISE...THE STRONG WINDS WILL OCCUR ACROSS THE REST OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE AFTERNOON. OKZ003-TXZ003>005-007>020-211200- /O.NEW.KAMA.HW.W.0005.060921T1200Z-060921T2100Z/ /O.EXT.KAMA.WI.Y.0006.060921T0919Z-060921T1200Z/ /O.EXT.KAMA.WI.Y.0006.060921T2100Z-060921T2300Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS- HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 419 AM CDT THU SEP 21 2006 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 4 PM TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING...AND AGAIN FROM 4 PM TO 6 PM CDT THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP ACROSS ALL BUT THE NORTHWESTERN TEXAS AND WESTERN OKLAHOMA PANHANDLES EARLY THIS MORNING. THESE WINDS WILL THEN INCREASE NEAR SUNRISE WITH WIND SPEEDS REACHING 35 TO 40 MPH AND GUSTS TO 58 MPH ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AS THE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING ON AREA ROADWAYS. $$ OKZ001-002-TXZ001-002-006-211730- /O.NEW.KAMA.HW.W.0005.060921T1200Z-060921T2100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 419 AM CDT THU SEP 21 2006 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS UP TO 58 MPH ARE EXPECTED TO DEVELOP NEAR SUNRISE THIS MORNING AND LINGER INTO THE AFTERNOON. THE WINDS WILL INCREASE IN RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM OVER SOUTHERN KANSAS AND THE OKLAHOMA PANHANDLE. THIS LOW PRESSURE SYSTEM WILL THEN MOVE EAST LATER THIS AFTERNOON ALLOWING THE WINDS TO SUBSIDE AFTER 4 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ JJB
2 follow-up statements
000 WWUS74 KAMA 211912 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 212 PM CDT THU SEP 21 2006 ...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST NORTHEAST ACROSS NORTHERN KANSAS AND FURTHER AWAY FROM THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON. THIS WILL CAUSE AN ASSOCIATED AREA OF DEEPENING SURFACE LOW PRESSURE OVER SOUTHWESTERN KANSAS TO MOVE NORTHEAST AWAY FROM THE PANHANDLES. WIND SPEEDS WILL GRADUALLY DECREASE IN RESPONSE TO THE SURFACE LOW MOVING AWAY FROM THE PANHANDLES ACROSS THE SOUTHERN TEXAS PANHANDLE. IN THE MEANTIME...HIGH WIND WARNING CONDITIONS WILL PERSIST FOR THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES THROUGH 4 PM BEFORE SUBSIDING BY LATE AFTERNOON. TXZ011>020-212300- /O.CAN.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/ /O.EXT.KAMA.WI.Y.0006.060921T1912Z-060921T2300Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 212 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLES THIS AFTERNOON AS A SURFACE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ003-TXZ003>005-007>010-212100- /O.CON.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/ /O.CON.KAMA.WI.Y.0006.060921T2100Z-060921T2300Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS- HEMPHILL- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI... CANADIAN 212 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 58 MPH ARE EXPECTED TO CONTINUE ACROSS THE NORTHERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE THIS AFTERNOON AS A SURFACE LOW PRESSURE SYSTEM STRENGTHENS NORTH OF THE AREA. THE WINDS WILL PERSIST THROUGH 4 PM AND THEN DIMINISH SLIGHTLY AS THE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES...ALLOWING WIND SPEEDS TO DECREASE TO NEAR 25 TO 35 MPH FROM 4 PM TO 6 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE DRIVING ON AREA ROADWAYS. $$ OKZ001-002-TXZ001-002-006-212100- /O.CON.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 212 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 58 MPH ARE EXPECTED TO CONTINUE ACROSS THE NORTHERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE THIS AFTERNOON AS A SURFACE LOW PRESSURE SYSTEM STRENGTHENS NORTH OF THE PANHANDLES. THE WINDS WILL PERSIST THROUGH 4 PM AND THEN DIMINISH AS THE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SCHNEIDER/JOHNSON
000 WWUS74 KAMA 212114 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 414 PM CDT THU SEP 21 2006 ...STRONG WINDS EXPECTED THROUGH EARLY THIS EVENING... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST NORTHEAST ACROSS NORTHERN KANSAS AND FURTHER AWAY FROM THE OKLAHOMA AND TEXAS PANHANDLES THIS EVENING. THIS WILL CAUSE AN ASSOCIATED AREA OF DEEPENING SURFACE LOW PRESSURE OVER SOUTHWESTERN KANSAS TO MOVE NORTHEAST AWAY FROM THE PANHANDLES. WIND SPEEDS WILL DECREASE FROM WEST TO EAST IN RESPONSE TO THE SURFACE LOW MOVING AWAY FROM THE PANHANDLES. OKZ003-TXZ003>005-007>010-212300- /O.EXP.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/ /O.CON.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS- HEMPHILL- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI... CANADIAN 414 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING HAS EXPIRED... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH 6 PM AS A SURFACE LOW PRESSURE SYSTEM STRENGTHENS NORTHEAST OF THE AREA. THE WINDS 25 TO 35 MPH WILL PERSIST THROUGH 6 PM AND THEN DIMINISH AS THE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ002-TXZ002-212300- /O.EXP.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/ /O.EXA.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/ TEXAS-SHERMAN- INCLUDING THE CITIES OF...GUYMON...STRATFORD 414 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLES UNTIL 6 PM AS A SURFACE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ001-TXZ001-006-212215- /O.EXP.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 414 PM CDT THU SEP 21 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. $$ TXZ011-012-016-017-212215- /O.CAN.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON 414 PM CDT THU SEP 21 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED TO BELOW 25 TO 35 MPH. $$ TXZ013>015-018>020-212300- /O.CON.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/ CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON 414 PM CDT THU SEP 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLES THIS AFTERNOON AS A SURFACE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Sep 21, 3:52 AM CDT, 27 minutes earlier.
Area forecast discussion, Sep 21, 3:52 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
352 AM CDT THU SEP 21 2006
.DISCUSSION...
APPEARS TO BE A WINDY DAY AHEAD FOR THE PANHANDLES. BASES ON INCOMING
VORT MAX ASSOCIATED WITH THE UPPER LOW...700 MB GRADIENT...AND SFC
GRADIENT TIGHTENING AS THE LOW DEEPENS...IT APPEARS WINDS WILL CREEP
INTO THE HIGH WIND WARNING AREA. THE TUCUMCARI PROFILER OVER THE PAST
FEW HOURS SHOWS THE STRONG WINDS MIXING DOWN WITH THE 08Z OB
INDICATING 50 KT WINDS AROUND 800MB. THE HEADLINES WILL BE A BIT
WORDY AS THE HIGH WIND WARNING WILL BE SURROUNDED BY THE PREVIOUSLY
ISSUED WIND ADVISORY. THOUGHT THE HIGH WINDS WILL BE MOST LIKELY
BETWEEN 12Z AND 21Z...SO WENT AHEAD AND KEPT THE ADVISORY GOING
THROUGH 12Z AND AGAIN FROM 21Z TO 23Z AS IT APPEARS THERE MAY BE SOME
LINGERING STRONG WINDS AS THE LOW KICKS OUT EAST. RADAR SHOWS THE
LINE OF SHOWERS MOVING ACROSS THE PANHANDLES WITH SURFACE OBS GUSTING
INTO THE 40KT RANGE AS THE SHOWERS PASS. KEPT POP GRIDS GENERALLY THE
SAME. WITH THE DRY SLOT MOVING INTO THE AREA BEHIND THE
SHOWERS...THIS WILL PROVIDE THE MOST LIKELY PRECIP CHANCES IN THE
NORTH TODAY DUE TO WRAP AROUND MOISTURE. ONLY MAJOR CHANGES TO POP
GRIDS WAS INSERTING LOW END SLIGHT CHANCE ACROSS THE NORTH ON
SATURDAY MORNING WITH THE NEXT FRONTAL PASSAGE. FRONT DOES APPEAR TO
DRY OUT AS IT MOVES ACROSS THE CWA. ALSO CONTINUED THE TREND OF BELOW
GUIDANCE TEMPS THROUGH THE EARLY PART OF NEXT WEEK. AND CAME DOWN A
FEW MORE DEGREES ACROSS THE NORTHERN CWA FOR TODAY. HIGH TEMPS ACROSS
UTAH AND WESTERN COLORADO DROPPED 20 DEGREES FROM TUESDAY TO WEDNESDAY
AS THE LOW PASSED OVER THE AREAS. THOSE LOCATIONS ARE AT
ELEVATION...BUT STILL FEEL A SIMILAR TEMP DROP WILL OCCUR ACROSS THE
PANHANDLES AS THE UPPER LOW AND SFC LOW WILL CONTINUE TO DEEPEN
TODAY. KEPT HIGHS IN THE MID 70 ACROSS THE SOUTHERN ZONES AS
DOWNSLOPE WINDS WILL BE MORE PREVALENT AND THE AREA WILL BE FURTHER
AWAY FROM THE CENTER OF THE LOW.
WENT WITH THE NAM12 TIMING FOR THE FRONT ON FRIDAY NIGHT INTO
SATURDAY. THE NAM WAS RUNNING A TAD FASTER THAN THE GFS...BUT THE WV
IMAGERY IS SHOWING SOME QUICK MOVING LOWS AND SO DECIDED TO TREND
WITH THE SLIGHTLY FASTER NAM. OTHERWISE...ONCE THE SECOND UPPER LOW
KICKS EAST ON SUNDAY...THE PANHANDLES WILL BEGIN TRANSITIONING FROM
ZONAL FLOW TO A BUILDING RIDGE. SO LEFT THE FORECAST DRY AS IT
APPEARS THE SOUTHERN PLAINS WILL BE GENERALLY CUT OFF FROM THE DEEP
MOISTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 78 49 78 49 / 10 10 10 10
BEAVER OK 71 45 76 49 / 30 10 20 20
BOISE CITY OK 71 45 72 43 / 30 10 20 20
BORGER TX 78 54 76 51 / 10 10 10 10
BOYS RANCH TX 78 49 79 50 / 10 10 10 10
CANYON TX 79 48 80 50 / 10 10 10 10
CLARENDON TX 80 53 82 53 / 10 10 10 10
DALHART TX 74 44 75 46 / 10 10 10 10
GUYMON OK 70 46 74 49 / 30 10 20 20
HEREFORD TX 76 49 78 48 / 10 10 10 10
LIPSCOMB TX 75 46 79 51 / 20 10 20 20
PAMPA TX 76 55 75 50 / 20 10 10 10
SHAMROCK TX 80 52 83 54 / 20 10 10 10
WELLINGTON TX 82 55 86 55 / 20 10 10 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
BEAVER.
HIGH WIND WARNING FROM 7 AM THURSDAY TO 4 PM THURSDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.
WIND ADVISORY FROM 4 PM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: BEAVER.
TX...WIND ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...DONLEY...
GRAY...HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS... AND
WHEELER.
HIGH WIND WARNING FROM 7 AM THURSDAY TO 4 PM THURSDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
WHEELER.
WIND ADVISORY FROM 4 PM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HEMPHILL...HUTCHINSON...
LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
ROBERTS...AND WHEELER.
&&
03/14Hazardous weather outlook, Sep 21, 12:05 AM CDT, 4 hours 14 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1205 AM CDT THU SEP 21 2006 OKZ001>003-TXZ001>020-211100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1205 AM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVERNIGHT. ISOLATED STORMS MAY REACH SEVERE LEVELS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. ALSO...CAUTION IS ADVISED ON AREA LAKES. SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE TONIGHT INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH. A WIND ADVISORY WILL GO INTO EFFECT AT 4 AM CDT THURSDAY MORNING...FOR THE EASTERN OKLAHOMA PANHANDLE AND FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE NORTHWEST SECTIONS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS SHOULD CONTINUE INTO THURSDAY...MAINLY ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES. AT THIS TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. ALSO...THE WIND ADVISORY CONTINUES THROUGH 6 PM CDT THURSDAY FOR THE EASTERN OKLAHOMA PANHANDLE...AND FOR ALL BUT THE NORTHWESTERN SECTIONS OF THE TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE WEATHER SITUATION THIS EVENING FOR POSSIBLE ACTIVATION. NUNEZ
In the hours before
Special weather statement, Sep 20, 10:45 PM CDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1045 PM CDT WED SEP 20 2006 TXZ020-210415- COLLINGSWORTH TX- 1045 PM CDT WED SEP 20 2006 ...STRONG THUNDERSTORM IN COLLINGSWORTH COUNTY... AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF QUAIL MOVING EAST AT 40 MPH. THE CITY OF WELLINGTON IS IN THE PATH OF THIS STORM. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. NUNEZ
Nearby
High Wind Warnings in Texas, 2006High Wind Warnings in Oklahoma, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.